Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 381, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 23, 2004, 7:15 PM CST for Lowndes County, Mississippi. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 23, 2004, 7:15 PM CST (01:15 UTC)
- Expired
- Nov 23, 2004, 7:30 PM CST
- In force
- 15 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 26 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 240115 SVRJAN MSC087-240130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 716 PM CST TUE NOV 23 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOWNDES COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 730 PM CST * AT 716 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR CALEDONIA...OR ABOUT 8 MILES EAST OF COLUMBUS AFB...AND MOVING NORTH AT 25 MPH. LAT...LON 3364 8843 3360 8827 3376 8825 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 7:10 PM CST, 5 minutes earlier.
Area forecast discussion, Nov 23, 7:10 PM CST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 710 PM CST TUE NOV 23 2004 .UPDATED...UPDATED ZONES TO ADD WATCH 888 FOR CENTRAL MS COUNTIES. .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH THRU 24/12Z MSZ018-019-025>052 TORNADO WATCH 888 THRU 24/8Z MSZ018-019-025>029>038-040>042 LA...FLASH FLOOD WATCH THRU 24/12Z LAZ007>009-015-016 TORNADO WATCH 885 THROUGH 24/03Z LAZ007>009-015-016 AR...FLASH FLOOD WATCH THRU 24/12Z ARZ074-075 TORNADO WATCH 885 THROUGH 24/03Z ARZ074-075 &&
Hazardous weather outlook, Nov 23, 2:30 PM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 230 PM CST TUE NOV 23 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 242030- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 230 PM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND WESTERN MISSISSIPPI LATE THIS AFTERNOON AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED OVER EAST MISSISSIPPI TONIGHT. AN INTENSE UPPER LEVEL LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS WILL CONTINUE TO MOVE EAST TOWARD THE LOWER MISSISSIPPI VALLEY REGION TONIGHT. A VERY WARM AND UNSTABLE AIRMASS IS IN PLACE. SEVERE THUNDERSTORMS ARE ERUPTING OVER CENTRAL LOUISIANA ALONG A WARM FRONT...AND THEY WILL MOVE INTO AREAS WEST OF THE MISSISSIPPI RIVER BEFORE DARK. WIND FLOW THROUGH THE ATMOSPHERE WILL INCREASE DRAMATICALLY BY LATE AFTERNOON AS THE INTENSE LOW PRESSURE SYSTEM PIVOTS THIS WAY. A STRONG UPPER LEVEL JET WILL SWING INTO THE LOWER MISSISSIPPI RIVER VALLEY AS THE ASSOCIATED LOWER LEVEL JET PUNCHES INTO THE AREA. THIS WILL RESULT IN A POWERFUL STORM ENVIRONMENT WITH INTENSE WIND SHEAR THROUGH THE ATMOSPHERE AND ABUNDANT MOISTURE AND INSTABILITY TO PRODUCE LONG LIVED SUPERCELL THUNDERSTORMS. THE INTENSE WIND SHEAR IN PLACE WILL RESULT IN TORNADO DEVELOPMENT PROGRESSING FROM WEST TO EAST... ESPECIALLY IN AREAS ALONG AND WEST OF INTERSTATE 55 THROUGH TONIGHT . THESE STORMS WILL ALSO HAVE THE POTENTIAL FOR LARGE HAIL AND DAMAGING WIND GUSTS TO 80 MPH. THESE ATMOSPHERIC CONDITIONS WILL SPREAD ACROSS THE REST OF THE FORECAST AREA TONIGHT AS THE UPPER LOW PIVOTS TO THE NORTHEAST AND THE COLD FRONT PROGRESSES EASTWARD. THE POTENTIAL FOR SEVERE STORMS WILL CONTINUE INTO THE NIGHTTIME HOURS OVER WESTERN AREAS AND CONTINUE FOR EAST MISSISSIPPI THROUGH SUNRISE. ...FLOODING... A VERY MOIST AIRMASS WILL LEND TO THUNDERSTORMS WITH TORRENTIAL RAINFALL OVER MUCH OF THE OUTLOOK AREA TONIGHT. RAINFALL OF TWO TO THREE INCHES MAY FALL IN A SHORT TIME. SOILS ARE VERY MOIST AND SUCH INTENSE RAINFALL COULD LEAD TO SIGNIFICANT FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... ...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY NIGHT... A COOLER AIRMASS WILL MOVE IN FOR WEDNESDAY NIGHT AND THANKSGIVING DAY. A COMBINATION OF DRY AIR...NEAR CALM WINDS AND CLEAR SKIES...WILL BRING THE POTENTIAL FOR THE AREAS FIRST FREEZE FRIDAY MORNING. AT THIS TIME...AREAS OVER EAST MISSISSIPPI ALONG AND NORTH OF I-20 HAVE THE GREATEST POTENTIAL. ...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS..WILL BE NEEDED LATE THIS AFTERNOON AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Nov 23, 5:38 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
538 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM TORNADO START 32.49N 91.86W
11/23/2004 RICHLAND LA TRAINED SPOTTER
TORNADO SPOTTED 3 MILES SOUTH OF I-20 NEAR START IN
RICHLAND PARISH REPORTED BY TRAINED SPOTTER.
&&
GILMORELocal storm report, Nov 23, 5:42 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
542 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TORNADO 10 SW LAKE VILLAGE 33.22N 91.41W
11/23/2004 CHICOT AR EMERGENCY MNGR
COUPLE OF POWER LINES DOWN ALONG JINNEY AND PORLAND LANE
REPORTED BY EMERGENCY MANAGEMENT.
0424 PM TORNADO START 32.49N 91.86W
11/23/2004 RICHLAND LA TRAINED SPOTTER
TORNADO SPOTTED 3 MILES SOUTH OF I-20 NEAR START IN
RICHLAND PARISH REPORTED BY TRAINED SPOTTER.
&&
GILMORELocal storm report, Nov 23, 6:17 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
617 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 1 S EUDORA 33.11N 91.26W
11/23/2004 0.25 INCH CHICOT AR LAW ENFORCEMENT
&&
GILMORELocal storm report, Nov 23, 6:24 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
624 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 8 E GREENVILLE 33.39N 90.91W
11/23/2004 WASHINGTON MS EMERGENCY MNGR
ROOF DAMAGE TO GAS STATION REPORTED BY WASHINGTON
EMERGENCY MANAGEMENT.
&&
GILMORELocal storm report, Nov 23, 6:52 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
652 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND DMG 3 NE HOLCOMB 33.79N 89.94W
11/23/2004 GRENADA MS EMERGENCY MNGR
NUMEROUS TREES DOWN 3NE OF HOLCOMB REPORTED BY EMERGENCY
OPERATIONS MANAGEMENT.
&&
GILMORELocal storm report, Nov 23, 6:53 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
653 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 3 NE HOLCOMB 33.79N 89.94W
11/23/2004 GRENADA MS EMERGENCY MNGR
NUMEROUS TREES DOWN 3NE OF HOLCOMB REPORTED BY EMERGENCY
OPERATIONS MANAGEMENT.
&&
GILMOREThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 6:12 PM CST | Severe Thunderstorm Warning | JAN | Washington | 48 min |
| Nov 23, 6:15 PM CST | Severe Thunderstorm Warning | JAN | Grenada | 30 min |
| Nov 23, 6:25 PM CST | Tornado Warning | JAN | Grenada | 35 min |
| Nov 23, 6:33 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower | 42 min |
| Nov 23, 6:42 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 33 min |
| Nov 23, 6:57 PM CST | Severe Thunderstorm Warning | JAN | Leflore | 33 min |
| Nov 23, 7:24 PM CST | Severe Thunderstorm Warning | JAN | Grenada | 66 min |
| Nov 23, 7:28 PM CST | Severe Thunderstorm Warning | JAN | Carroll | 47 min |
| Nov 23, 7:56 PM CST | Severe Thunderstorm Warning | JAN | Washington | 49 min |
| Nov 23, 8:46 PM CST | Flash Flood Warning | JAN | Washington | 3 hr |
| Nov 23, 9:15 PM CST | Severe Thunderstorm Warning | JAN | Clay | 35 min |
| Nov 23, 9:35 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 25 min |
| Nov 23, 9:48 PM CST | Severe Thunderstorm Warning | JAN | Sharkey | 27 min |
| Nov 23, 9:52 PM CST | Flash Flood Warning | JAN | Carroll, Grenada, Leflore | 3 hr |
| Nov 23, 10:03 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Yazoo | 27 min |
| Nov 23, 10:07 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 38 min |
| Nov 23, 10:26 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 49 min |
| Nov 23, 10:30 PM CST | Tornado Warning | JAN | Claiborne | 45 min |
| Nov 23, 10:41 PM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 34 min |
| Nov 23, 10:54 PM CST | Severe Thunderstorm Warning | JAN | Warren | 51 min |
| Nov 23, 11:01 PM CST | Tornado Warning | JAN | Adams | 39 min |
| Nov 23, 11:27 PM CST | Tornado Warning | JAN | Jefferson | 48 min |
| Nov 23, 11:31 PM CST | Tornado Warning | JAN | Hinds, Warren | 59 min |
| Nov 23, 11:35 PM CST | Tornado Warning | JAN | Adams | 55 min |
| Nov 23, 11:56 PM CST | Tornado Warning | JAN | Claiborne | 49 min |
| Nov 24, 12:15 AM CST | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 35 min |
| Nov 24, 12:17 AM CST | Tornado Warning | JAN | Madison | 58 min |
| Nov 24, 12:24 AM CST | Tornado Warning | JAN | Copiah, Hinds | 51 min |
| Nov 24, 12:31 AM CST | Severe Thunderstorm Warning | JAN | Adams | 29 min |
| Nov 24, 12:34 AM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 41 min |
| Nov 24, 12:40 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 35 min |
| Nov 24, 12:46 AM CST | Tornado Warning | JAN | Lawrence | 44 min |
| Nov 24, 12:52 AM CST | Tornado Warning | JAN | Simpson | 38 min |
| Nov 24, 12:53 AM CST | Tornado Warning | JAN | Lincoln | 52 min |
| Nov 24, 1:02 AM CST | Tornado Warning | JAN | Leake, Rankin, Scott | 58 min |
| Nov 24, 1:25 AM CST | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 50 min |
| Nov 24, 1:26 AM CST | Tornado Warning | JAN | Simpson, Smith | 64 min |
| Nov 24, 1:29 AM CST | Tornado Warning | JAN | Lawrence | 31 min |
| Nov 24, 1:37 AM CST | Tornado Warning | JAN | Jefferson Davis | 38 min |
| Nov 24, 1:46 AM CST | Tornado Warning | JAN | Neshoba | 44 min |
| Nov 24, 1:59 AM CST | Tornado Warning | JAN | Lawrence, Marion | 46 min |
| Nov 24, 2:00 AM CST | Severe Thunderstorm Warning | JAN | Scott | 30 min |
| Nov 24, 2:03 AM CST | Tornado Warning | JAN | Jasper | 57 min |
| Nov 24, 2:11 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 64 min |
| Nov 24, 2:19 AM CST | Tornado Warning | JAN | Newton | 41 min |
| Nov 24, 2:25 AM CST | Tornado Warning | JAN | Winston | 35 min |
| Nov 24, 2:26 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 64 min |
| Nov 24, 2:37 AM CST | Tornado Warning | JAN | Lauderdale | 58 min |
| Nov 24, 2:43 AM CST | Tornado Warning | JAN | Noxubee | 62 min |
| Nov 24, 2:46 AM CST | Tornado Warning | JAN | Marion | 44 min |
| Nov 24, 2:58 AM CST | Tornado Warning | JAN | Jones | 47 min |
| Nov 24, 3:04 AM CST | Tornado Warning | JAN | Lamar | 41 min |
| Nov 24, 3:22 AM CST | Tornado Warning | JAN | Forrest | 23 min |
| Nov 24, 3:56 AM CST | Tornado Warning | JAN | Forrest | 34 min |
| Nov 24, 4:06 AM CST | Severe Thunderstorm Warning | JAN | Jones | 24 min |
| Nov 24, 4:48 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.